Tornadoes · United States · Nebraska · 2007
EF2 tornado, Bloomfield to Crofton, Nebraska, May 5, 2007
From Bloomfield to Crofton, this EF2 tornado ran 5.5 miles across Knox County on May 5, 2007, touching down at 5:43 PM CDT and reaching 500 yards wide. It killed nobody and injured 3, and did $1.0 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 5, 2007
- Touchdown
- 5:43 PM CDT (22:43 UTC)
- Lifted
- 5:51 PM CDT (22:51 UTC)
- On the ground
- 8 minutes
- Path length
- 5.5 miles (8.8 km)
- Path width
- 500 yards (457 m)
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.0 million
- County
- Knox County
- Touchdown point
- 42.756, -97.515
- Lift-off point
- 42.812, -97.591
- Record number
- 0705051643-01
What the Weather Service recorded
A warm front that was along the Kansas and Nebraska border early Saturday morning May 5th, lifted north during the day bringing widespread heavy rain and severe weather, including tornadoes, to eastern Nebraska and southwest Iowa. The warm front was part of a large upper level system that brought several days of severe weather and flooding to the region. |Heavy rain and flooding was reported with some of the activity Saturday morning, along with isolated severe thunderstorm reports. However, during the afternoon the severe weather became more widespread over northeast Nebraska where supercells spawned several tornadoes. At this time, thunderstorms, some severe with heavy rain, produced flash flooding over parts of southeast Nebraska. By evening the severe weather, including supercell producing tornadoes, shifted into southwest Iowa, although isolated severe thunderstorms persisted over parts of eastern Nebraska until after midnight cdt.
The tornado damaged the roof of a hog confinement when it intially touched down. The tornado continued northward damaging trees, buildings and power lines. At least one center pivot was damaged along with some home damage. The worst damage appeared to be 3 miles west of Crofton near where it crossed Highway 12. This tornado ended just about a mile west where another tornado started producing damage. In fact, two tornadoes were on the ground at the same time from this supercell, along with a possible landspout or weak tornado to the northeast.
A grain bin was damaged as this tornado initially touched down along with two or three large power line support structures northwest of Crofton. The tornado tracked toward Lewis and Clark Lake taking the roof off of a house and destroying a garage. The tornado also caused other roof damage as it continued tracking toward Lewis and Clark Lake. When it reached the lake it caused significant damage to a recreation area and marina. The tornado also caused 3 minor injuries when it apparently lifted a large SUV off the ground and carried it a hundred feet or so before setting it down with the windows blown in. Numerous campers and boats were flipped or missing at the recreation area, along with vehicle damage. About $1 million in damage was estimated to have occurred at the recreation area. Many trees were also toppled. This tornado and others in Knox county downed 30 to 40 power poles. A Storage building in the area was also severely damaged. This tornado started as one tornado to the southwest was lifting and a weaker one to the northeast was forming. There were several reports by the public of multiple tornadoes in the area, either from the three tornadoes mentioned here, or from multiple vortexes within this tornado. The tornado crossed Lewis and Clark Lake and did f1 damage in South Dakota.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
38 minutes of warning. NWS OAX issued a tornado warning for this county at 22:05 UTC, 38 minutes before the tornado touched down, in force until 23:00 UTC.
The county was under a tornado watch, issued at 21:37 UTC and running to 02:32 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 06:34 UTC | 12:54 UTC | Tornado Watch | OAX |
| 15:56 UTC | 21:37 UTC | Tornado Watch | OAX |
| 17:38 UTC | 18:15 UTC | Severe Thunderstorm Warning | OAX |
| 18:09 UTC | 18:30 UTC | Severe Thunderstorm Warning | OAX |
| 20:30 UTC | 21:15 UTC | Tornado Warning | OAX |
| 21:00 UTC | 04:36 UTC | Flash Flood Watch | OAX |
| 21:09 UTC | 21:29 UTC | Tornado Warning | OAX |
| 21:37 UTC | 02:32 UTC | Tornado Watch | OAX |
| 21:51 UTC | 22:30 UTC | Severe Thunderstorm Warning | OAX |
| 22:05 UTC | 23:00 UTC | Tornado Warning | OAX |
| 02:32 UTC | 09:00 UTC | Tornado Watch | OAX |
| 04:34 UTC | 05:15 UTC | Severe Thunderstorm Warning | OAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:05 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at May 5, 4:07 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 5, 4:07 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007
.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.
LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.
EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.
IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.
NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.
DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 5, 3:30 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SAT MAY 5 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 330 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION... BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE ALSO POSSIBLE. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING POSSIBLE. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST ABOUT ANY TIME THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ACROSS EASTERN NEBRASKA. MILLER
In the hours before
Local storm report, May 5, 5:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
504 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 W TOBIAS 40.42N 97.36W
05/05/2007 E1.00 INCH SALINE NE TRAINED SPOTTER
&&
KLISHLocal storm report, May 5, 5:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 W WAUSA 42.50N 97.56W
05/05/2007 E1.75 INCH KNOX NE LAW ENFORCEMENT
0511 PM HAIL 11 W WILBER 40.48N 97.17W
05/05/2007 E1.00 INCH SALINE NE TRAINED SPOTTER
0511 PM HAIL 5 S DORCHESTER 40.58N 97.11W
05/05/2007 E0.75 INCH SALINE NE TRAINED SPOTTER
&&
KLISHLocal storm report, May 5, 5:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 S CROFTON 42.66N 97.50W
05/05/2007 E1.00 INCH KNOX NE CO-OP OBSERVER
&&
KLISHLocal storm report, May 5, 5:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
529 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO 1 N BLOOMFIELD 42.61N 97.65W
05/05/2007 KNOX NE PUBLIC
&&
KLISHLocal storm report, May 5, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
532 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 2 S CROFTON 42.70N 97.50W
05/05/2007 KNOX NE EMERGENCY MNGR
&&
KLISHLocal storm report, May 5, 5:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL BLOOMFIELD 42.60N 97.65W
05/05/2007 M4.25 INCH KNOX NE CO-OP OBSERVER
HAIL UP TO SOFTBALL SIZE.
&&
MILLERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Omaha, NE (KOAX), 00:00Z
1.3 hours after it, 190 km from the path. May 6, 2007.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Surface CAPE
- 2420 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
- 0-3 km lapse rate
- 7.1 K/km
The radar
The Sioux Falls radar (KFSD), 112 km away, was scanning. The volume nearest the touchdown began at 22:44 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:42 UTC | TSTM WND DMG | 3 Sw Center | Knox, NE | 4 INCH DIAMETER TREE LIMBS DOWN. |
| 20:48 UTC | TORNADO | 4 Ese Niobrara | Knox, NE | |
| 21:04 UTC | TORNADO | Santee | Knox, NE | |
| 22:10 UTC | HAIL 1.75 | 1 W Wausa | Knox, NE | |
| 22:18 UTC | HAIL 1 | 5 S Crofton | Knox, NE | |
| 22:24 UTC | TORNADO | 1 N Bloomfield | Knox, NE | |
| 22:27 UTC | HAIL 4.25 | Bloomfield | Knox, NE | HAIL UP TO SOFTBALL SIZE. |
| 22:28 UTC | TORNADO | 2 S Crofton | Knox, NE | |
| 22:50 UTC | TORNADO | 8 N Crofton | Knox, NE | TWO TORNADOES CROSSING LEWIS AND CLARK LAKE WEST OF GAVINS POINT DAM. SPOTTER REPORT VIA EMERGENCY MANAGEMENT. |
| 22:53 UTC | TSTM WND DMG | 9 Nw Crofton | Knox, NE | WIND DAMAGE AT WEIGAND MARINA. SEVERAL MOTOR HOMES OVERTURNED. POSSIBLE TORNADO. UNKNOWN INJURIES. POSSIBLE TORNADO. INFO VIA CEDAR COUNTY EM. |
| 22:53 UTC | TORNADO | 9 Nw Crofton | Knox, NE | DAMAGE AT WEIGAND MARINA. SEVERAL CAMPERS DAMAGED OR OVERTURNED...BOATS CAPSIZED OR MISSING...WELL BUILT STORAGE SHED/GARAGE DESTROYED...HOME HAD SOME SHEETING BLOWN OFF. VERY EXTENSIVE TREE DAMAGE. TWO OR THREE MINOR IN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of May 5, 2007
96 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 5 | 1:21 AM CDT | EF1 | Barton, KS | 5.5 | 100 | $2.0 million | ||
| May 5 | 1:28 AM CDT | EF1 | Barton, KS | 6.2 | 125 | $57,000 | ||
| May 5 | 1:46 AM CDT | EF1 | Barton, KS | 5.2 | 100 | $40,000 | ||
| May 5 | 2:06 AM CDT | EF0 | Ellsworth, KS | 0.5 | 40 | $13,000 | ||
| May 5 | 12:23 PM CDT | EF1 | Custer, NE | 20.6 | 150 | $150,000 | ||
| May 5 | 11:57 AM MDT | EF0 | Logan, CO | 0.1 | 50 | |||
| May 5 | 1:03 PM CDT | EF1 | Custer, NE | 40.7 | 220 | $40,000 | ||
| May 5 | 2:05 PM CDT | EF1 | Brown, NE | 14.3 | 220 | $40,000 | ||
| May 5 | 3:48 PM CDT | EF0 | Knox, NE | 11.4 | 100 | $10,000 | ||
| May 5 | 3:57 PM CDT | EF1 | Keya Paha, NE | 16.7 | 100 | 1 | $100,000 | |
| May 5 | 4:31 PM CDT | EF1 | Miner, SD | 0.1 | 50 | $2,000 | ||
| May 5 | 4:33 PM CDT | EF2 | Bon Homme, SD | 3.5 | 100 | $50,000 | ||
| May 5 | 4:35 PM CDT | EF2 | Miner, SD | 1.0 | 100 | $20,000 | ||
| May 5 | 4:43 PM CDT | EF2 | Bon Homme, SD | 4.0 | 100 | $100,000 | ||
| May 5 | 4:48 PM CDT | EF0 | Pratt, KS | 1.4 | 30 | |||
| May 5 | 4:58 PM CDT | EF1 | Saline, NE | 18.3 | 400 | |||
| May 5 | 4:59 PM CDT | EF1 | Pratt, KS | 11.1 | 150 | |||
| May 5 | 5:00 PM CDT | EF0 | Hutchinson, SD | 0.2 | 50 | |||
| May 5 | 5:10 PM CDT | EF0 | Hutchinson, SD | 0.1 | 50 | |||
| May 5 | 5:15 PM CDT | EF0 | Knox, NE | 1.5 | 200 | |||
| May 5 | 5:16 PM CDT | EF1 | Hutchinson, SD | 5.0 | 100 | |||
| May 5 | 5:17 PM CDT | EF0 | Knox, NE | 3.0 | 100 | |||
| May 5 | 5:20 PM CDT | EF1 | Hanson, SD | 1.9 | 100 | $10,000 | ||
| May 5 | 5:24 PM CDT | EF0 | Knox, NE | 5.3 | 150 | |||
| May 5 | 5:28 PM CDT | EF1 | Knox, NE | 8.9 | 440 | |||
| May 5 | 5:36 PM CDT | EF0 | Stafford, KS | 4.5 | 100 | |||
| May 5 | 5:41 PM CDT | EF1 | Hanson, SD | 0.5 | 100 | $10,000 | ||
| May 5 | 5:45 PM CDT | EF0 | Knox, NE | 3.5 | 100 | |||
| May 5 | 5:50 PM CDT | EF0 | Davison, SD | 3.5 | 50 | |||
| May 5 | 5:52 PM CDT | EF0 | Yankton, SD | 0.1 | 50 | |||
| May 5 | 5:52 PM CDT | EF1 | Yankton, SD | 1.0 | 100 | 1 | $100,000 | |
| May 5 | 5:59 PM CDT | EF2 | Osborne, KS | 7.5 | 75 | 11 | $150,000 | |
| May 5 | 6:00 PM CDT | EF0 | Edwards, KS | 2.4 | 75 | |||
| May 5 | 6:05 PM CDT | EF3 | Aurora, SD | 4.0 | 200 | $300,000 | ||
| May 5 | 6:09 PM CDT | EF0 | Rice, KS | 0.3 | 40 | |||
| May 5 | 6:15 PM CDT | EF1 | Sanborn, SD | 0.5 | 100 | $20,000 | ||
| May 5 | 6:15 PM CDT | EF0 | Rice, KS | 1.5 | 40 | |||
| May 5 | 6:17 PM CDT | EF2 | Yankton, SD | 0.5 | 100 | $100,000 | ||
| May 5 | 6:30 PM CDT | EF0 | Gregory, SD | 0.1 | 50 | |||
| May 5 | 6:30 PM CDT | EF0 | Gregory, SD | 0.1 | 50 | |||
| May 5 | 6:33 PM CDT | EF0 | Comanche, KS | 1.9 | 30 | |||
| May 5 | 6:35 PM CDT | EF0 | Charles Mix, SD | 0.1 | 50 | |||
| May 5 | 6:40 PM CDT | EF1 | Brule, SD | 0.5 | 100 | |||
| May 5 | 6:45 PM CDT | EF0 | Barton, KS | 0.1 | 50 | |||
| May 5 | 6:54 PM CDT | EF0 | Barton, KS | 0.2 | 40 | |||
| May 5 | 7:01 PM CDT | EF2 | Edwards, KS | 2.7 | 75 | |||
| May 5 | 7:02 PM CDT | EF0 | Kiowa, KS | 7.8 | 75 | |||
| May 5 | 7:09 PM CDT | EF0 | Mills, IA | 4.0 | 80 | |||
| May 5 | 7:20 PM CDT | EF0 | Collingsworth, TX | 2.8 | 100 | |||
| May 5 | 7:22 PM CDT | EF2 | Kiowa, KS | 26.9 | 880 | |||
| May 5 | 7:23 PM CDT | EF2 | Hanson, SD | 10.5 | 400 | $60,000 | ||
| May 5 | 7:26 PM CDT | EF0 | Kiowa, KS | 1.3 | 50 | |||
| May 5 | 7:27 PM CDT | EF1 | Collingsworth, TX | 7.0 | 200 | |||
| May 5 | 7:32 PM CDT | EF1 | Barton, KS | 4.0 | 100 | $60,000 | ||
| May 5 | 7:40 PM CDT | EF0 | Roger Mills, OK | 0.8 | 100 | |||
| May 5 | 7:47 PM CDT | EF1 | Miner, SD | 0.2 | 100 | $10,000 | ||
| May 5 | 7:47 PM CDT | EF0 | Miner, SD | 0.1 | 50 | |||
| May 5 | 7:50 PM CDT | EF1 | Edwards, KS | 1.5 | 50 | |||
| May 5 | 7:50 PM CDT | EF1 | Fremont, IA | 11.3 | 200 | |||
| May 5 | 7:55 PM CDT | EF0 | Stafford, KS | 1.3 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.